Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

On occutane. Fear of having anaphylactic reaction during medication. Possible after taking for 3 months?

I m on accutane - I have just started month 4 of a 4-5 month course. I am on 40mgs a day. I have had no problems so far but I ve definitely become more anxious. My derm is aware but my main fear at the moment is that I m going to have an anaphylactic reaction when I take my medication . Is it even possible to have such a reaction after 3 full months on a medication?
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  151
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Anaphylatic reactions occurs after you have ONCE been exposed to some allergic substance (allergen) which your body recognized as being foreign and the next time you come again in contact with the allergen, your body produces abnormally high amounts of antibodies against that substance which not only destroys it but also severely affects your blood pressure, heart beat, respiration and consciousness.

Anaphylactic reactions though can occur with any drug are rare with Accutane and even rarer after taking a medication continuously for months. If u stop the medication for a while and then re-start it again, it may occur but since u have been taking it continuously, it is very unlikely u will have an anaphylactic reaction. You body may develop other immune reactions to the medication with chronic use other than an anaphylactic one.

If u have any more fears see the physician who prescribed it but rest assured, the likelihood of such a reaction after all these months are very very very very very rare. :-)
Answered: Sun, 24 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor